Alert archive / Wisconsin / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Feb 2, 2021, 2:25 PM CST for 22 counties in Wisconsin. It took effect at Feb 4, 2021, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 2:25 PM CST (20:25 UTC)
- In effect from
- Feb 4, 2021, 3:00 AM CST
- Expired
- Feb 3, 2021, 2:57 PM CST
- In force
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS43 KGRB 022025 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 225 PM CST Tue Feb 2 2021 ...A WINTER STORM TO BRING A WINTRY MIX, SNOW, AND SOME GUSTY WINDS TO NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT INTO FRIDAY MORNING... .A strengthening area of low pressure will travel from the central Plains to northern Michigan from Wednesday night through Friday. Although precipitation may start out as a wintry mix late Wednesday night, precipitation is expected to change to moderate or heavy snow on Thursday. Most locations will see around 4 to 8 inches by the time the snow ends late Thursday night. However, gusty west winds will likely continue the hazardous weather into Friday. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030500- /O.NEW.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Spread Eagle, New London, Brillion, Keshena, Mountain, Antigo, Neopit, Harmony, High Falls Reservoir, Eagle River, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Manitowoc, Loomis, Pensaukee, Oshkosh, Rhinelander, Tomahawk, Wautoma, Crandon, Plover, Brookside, Redgranite, Commonwealth, Peshtigo, Merrill, Menasha, Two Rivers, Sister Bay, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wisconsin Rapids, Wausaukee, and Kewaunee 225 PM CST Tue Feb 2 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...A wintry mix to snow. The snow may be heavy at times. Total snow accumulations of 4 to 8 inches possible. Winds could gust as high as 35 mph late Thursday night into Friday. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From late Wednesday night through Friday morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday commutes, and possibly the Friday morning commute as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
4 follow-up statements
292 WWUS43 KGRB 030357 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 957 PM CST Tue Feb 2 2021 ...A WINTER STORM TO BRING A WINTRY MIX, SNOW, AND SOME GUSTY WINDS TO NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT INTO FRIDAY MORNING... .A strengthening area of low pressure will travel from the central Plains to northern Michigan from Wednesday night through Friday. Although precipitation may start out as a wintry mix late Wednesday night, precipitation is expected to change to moderate or heavy snow on Thursday. Most locations will see around 4 to 8 inches by the time the snow ends late Thursday night. However, gusty west winds will likely continue the hazardous weather into Friday. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200- /O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Spread Eagle, New London, Brillion, Keshena, Mountain, Antigo, Neopit, Harmony, High Falls Reservoir, Eagle River, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Manitowoc, Loomis, Pensaukee, Oshkosh, Rhinelander, Tomahawk, Wautoma, Crandon, Plover, Brookside, Redgranite, Commonwealth, Peshtigo, Merrill, Menasha, Two Rivers, Sister Bay, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wisconsin Rapids, Wausaukee, and Kewaunee 957 PM CST Tue Feb 2 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...A wintry mix to snow. Total snow accumulations of 4 to 8 inches and ice accumulations of a light glaze possible. Winds could gust as high as 35 mph late Thursday night into Friday. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From late Wednesday night through Friday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning and evening commutes, and possibly the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. People should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
096 WWUS43 KGRB 031024 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 424 AM CST Wed Feb 3 2021 ...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING... .A strengthening area of low pressure will move from the Central Plains tonight to Ontario on Friday. Although precipitation may start out as a wintry mix late tonight, precipitation is expected to change to moderate or heavy snow on Thursday. Most locations will see accumulations of 5 to 9 inches by the time the snow tapers off late Thursday night or Friday morning. Gusty west winds and considerable blowing and drifting snow will cause hazardous travel conditions to linger into Friday. WIZ013-022-039-040-049-050-073-074-031830- /O.EXT.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/ Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Brillion, Loomis, Harmony, Crivitz, Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee, Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee, and Kewaunee 424 AM CST Wed Feb 3 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...Heavy snow possible, especially Thursday afternoon and evening. Total snow accumulations of 5 to 8 inches possible. West winds could gust as high as 35 to 40 mph late Thursday night into Friday, causing considerable blowing and drifting snow. * WHERE...Portions of east central and northeast Wisconsin. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ005-010>012-018>021-030-031-035>038-045-048-031830- /O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Waushara-Winnebago- Including the cities of Spread Eagle, New London, Keshena, Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon, Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin Rapids, Stevens Point, Shawano, and Wautoma 424 AM CST Wed Feb 3 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...A light mix of snow, sleet and freezing rain possible late tonight into early Friday, then heavy snow Thursday into Thursday evening. Total snow accumulations of 6 to 9 inches. A light glaze of ice possible in central Wisconsin late tonight into early Thursday. Winds could gust as high as 35 mph late Thursday night into Friday, causing considerable blowing and drifting snow in open areas. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From late tonight through Friday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning and evening commutes, and possibly the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
268 WWUS43 KGRB 031744 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1144 AM CST Wed Feb 3 2021 ...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING... .A strengthening area of low pressure will move from the Central Plains tonight to Ontario on Friday. Although precipitation may start out as a wintry mix late tonight, precipitation is expected to change to moderate or heavy snow on Thursday. Most locations will see accumulations of 5 to 9 inches by the time the snow tapers off late Thursday night or Friday morning. Gusty west winds and considerable blowing and drifting snow will cause hazardous travel conditions to linger into Friday. WIZ005-010>012-018>021-030-031-035>038-045-048-032200- /O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Waushara-Winnebago- Including the cities of Spread Eagle, New London, Keshena, Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon, Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin Rapids, Stevens Point, Shawano, and Wautoma 1144 AM CST Wed Feb 3 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...A light mix of snow, sleet and freezing rain possible late tonight into early Friday, then heavy snow Thursday into Thursday evening. Total snow accumulations of 6 to 9 inches. A light glaze of ice possible in central Wisconsin late tonight into early Thursday. Winds could gust as high as 35 mph late Thursday night into Friday, causing considerable blowing and drifting snow in open areas. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From late tonight through Friday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning and evening commutes, and possibly the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ013-022-039-040-049-050-073-074-032200- /O.CON.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/ Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Brillion, Loomis, Harmony, Crivitz, Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee, Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee, and Kewaunee 1144 AM CST Wed Feb 3 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...Heavy snow possible, especially Thursday afternoon and evening. Total snow accumulations of 5 to 8 inches possible. West winds could gust as high as 35 to 40 mph late Thursday night into Friday, causing considerable blowing and drifting snow. * WHERE...Portions of east central and northeast Wisconsin. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
347 WWUS43 KGRB 032057 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 257 PM CST Wed Feb 3 2021 ...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING... .A strengthening area of low pressure will move from the Central Plains tonight to Ontario on Friday. Although precipitation may start out as a wintry mix late tonight, precipitation is expected to change to moderate or heavy snow on Thursday. Most locations will see snow accumulations of 4 to 8 inches by the time the snow tapers off late Thursday night. Gusty west winds and considerable blowing and drifting snow will cause hazardous travel conditions to linger into Friday. WIZ005-010>012-018>021-030-031-035>038-045-048-040500- /O.UPG.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/ /O.NEW.KGRB.WS.W.0001.210204T0900Z-210205T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Waushara-Winnebago- Including the cities of Spread Eagle, New London, Keshena, Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon, Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin Rapids, Stevens Point, Shawano, and Wautoma 257 PM CST Wed Feb 3 2021 ...WINTER STORM WARNING IN EFFECT FROM 3 AM THURSDAY TO 9 AM CST FRIDAY... * WHAT...A light mix of snow, sleet, and freezing rain late tonight into early Thursday, then heavy snow into Thursday evening. Total snow accumulations of 5 to 8 inches. A light glaze of ice possible in central Wisconsin late tonight into early Thursday. Winds could gust as high as 35 mph late Thursday night into Friday, causing considerable blowing and drifting snow in open areas. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 3 AM Thursday to 9 AM CST Friday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning and evening commutes, and possibly the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ013-022-039-040-049-050-073-074-040500- /O.UPG.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/ /O.NEW.KGRB.WS.W.0001.210204T1500Z-210205T1800Z/ Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Brillion, Loomis, Harmony, Crivitz, Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee, Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee, and Kewaunee 257 PM CST Wed Feb 3 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO NOON CST FRIDAY... * WHAT...Heavy snow possible, especially Thursday afternoon and evening. Total snow accumulations of 4 to 8 inches possible. West winds could gust as high as 35 mph late Thursday night into Friday, causing considerable blowing and drifting snow. * WHERE...Portions of east central and northeast Wisconsin. * WHEN...From 9 AM Thursday to Noon CST Friday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 2, 2:13 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 2, 2:13 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 213 PM CST Tue Feb 2 2021 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 211 PM CST Tue Feb 2 2021 One more day of quiet and mild weather tomorrow will be followed by a rapid transition to harsh winter conditions during the latter part of the work week and the weekend. Several inches of snow will be followed by strong winds and then bitterly cold conditions. The flow across Canada will become very blocky during the period. When combined with ridging over the eastern Pacific, that will allow a large, bitterly cold air mass to settle south into the CONUS. An energetic band of westerlies across the CONUS will generate a series of cyclones. The system crossing the region late this week will bring significant wintry precipitation to the area, with subsequent systems generating lighter precipitation or passing south of the area. Temperatures (especially highs) will remain considerably above normal for a couple more days, then crash. Readings of 20 to 30F degrees below normal are likely by the end of the weekend. A little moderation will occur next week, but temperatures will remain significantly below normal. Precipitation is expected to be AOA normal for the period. && .SHORT TERM...Tonight and Wednesday Issued at 211 PM CST Tue Feb 2 2021 Relatively quiet weather is expected tonight into tomorrow as ridging crosses the area. The main forecast issue is the potential for low clouds and some fog to develop under the ridge axis. That occurred across MN/IA last night, but guidance provided only very limited support for it happening across WI tonight. Opted to have some low cloud and fog formation across the West after midnight, but kept it out of the east. That will affect low temperatures, so built in more of a W-E gradient across the area than given by the guidance. Went a little above guidance for highs tomorrow, based primarily on persistence. .LONG TERM...Wednesday Night Through Tuesday Issued at 211 PM CST Tue Feb 2 2021 A very significant pattern change will take place late this week when split flow will become amplified and blocky in nature across North America. This pattern is a configuration that hasn't been present this winter for the most part, and will bring periods of snow and extreme cold to the region. The snow will occur first as a result of a strengthening cyclone due to pass across the region on Thursday and Thursday night. Models continue to have strength/track differences that leads to uncertainty with snow amounts amongst other details. Prefer a solution closer to a ecmwf/gfs blend, which have similar details compared to their respective ensemble means. Wednesday night through Thursday night...A deep shortwave will be pushing a cold front across the northern Mississippi Valley on Wednesday night. As moisture transport increases aloft ahead of the front, models insist on enough saturation for light precip to begin late in the evening to overnight across much of the area. Forecast soundings show a warm layer aloft centered around 875-850mb as precip commences, which could lead to enough melting for sleet/freezing rain for a several hour period overnight into mid- morning Thursday before the column cools with the advancing trough. The time of the day of this potential mixed precip is worrisome, as it would be occurring during the morning commute and before daytime insolation has a chance to warm surface temps. Will continue to show small ice accumulations during this period. Precip rates will then increase in intensity later Thursday morning into the afternoon as the low advances into northern Illinois. With the start of the heavier precip, should see temps cool enough for precip to be a heavy, wet snow. Forecast trends show snow accumulations trending upward over the past several model cycles, but still room for amounts/trends to change depending up the strength/track of the surface low. Forecast snow amounts (4-8") are on par, maybe slightly higher than the previous forecast. As a result, will issue a winter storm watch from late Wednesday night into Friday morning. Blowing and drifting snow should not be an issue until late Thursday night when northwest winds increase. Rest of the forecast...Low pressure will continue to intensify on Friday as it lifts northeast across northern Lake Huron. Despite snow ending early in the day, impacts from the cyclone will be ongoing on Friday on the backside of cyclone. Gusty west to northwest winds between 30-35 mph will likely lead to blowing and drifting of the new snowfall, especially on north-south orientated roadways. Furthermore, an influx of arctic air will lead to minimal rises in temps on Friday, and wind chills will likely remain in the negative teens to negative single digits for most of the area. Thereafter, a cold airmass will be in place through Saturday, which could lead to wind chills approaching 20 below over north-central WI on Friday night. But the primary surge of bitterly cold arctic air will arrive on Saturday night behind a strong cold front. Some forcing/moisture aloft appears to be present ahead of digging shortwave energy, and that could lead to scattered snow showers. Behind this front, Wisconsin will be in the deep freeze with wind chill headlines likely during the night-time/morning hours and highs struggling to warm above zero. Previous model runs had central WI on the northern fringe of light snowfall late in the weekend, but there appears to be only a very low chance of that occurring. && .AVIATION...for 18Z TAF Issuance Issued at 1202 PM CST Tue Feb 2 2021 The overall weather situation will be quiet the next 24 hours, but that will result in some aviation forecast issues. The current low deck (1800-3500 ft CIGS) should continue to shift SW and gradually dissipate. The concern is whether FG/ST re-develop under the ridge axis that will be across the area tonight--as it did acrs MN/IA last night. The aviation guidance hinted at this but didn't give a strong endorsement. Fcst soundings did show a strong low- level inversion, though with limited moisture. Opted to go with FG/ST across the west, but keep it out of the east where it is climatologically less common. In any case, this is a highly uncertain aspect of the forecast and may require significant modification with later issuances. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Feb 2, 2:09 PM CST, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 209 PM CST Tue Feb 2 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 209 PM CST Tue Feb 2 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A winter storm will likely bring hazardous travel conditions to the region from late Wednesday night into Friday. A wintry mix of precipitation will develop late Wednesday night or Thursday morning. The precipitation will change to mainly snow Thursday and then continue into Thursday night before diminishing. A total accumulation of 4 to 8 inches is possible. Gusty west winds will develop as the snow diminishes Thursday night, likely resulting in blowing and drifting of the snow, and hampering efforts to treat roads. Snow showers will be possible at times Friday into the weekend. Temperatures will trend downward during this period. The combination of very cold temperatures and strong winds will result in low wind chills, and dangerous conditions for anyone outdoors without adequate winter clothing. The cold conditions will continue into next week. Be sure to monitor later forecasts for the latest information on the snow Thursday into Friday, and the potential for a dangerous combination of wind and cold during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-032015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 209 PM CST Tue Feb 2 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is potential for westerly gale force gusts late Thursday night into Friday. Skowronski/MPC
Nearby
Winter Storm Watches in Wisconsin, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.